MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0603880
Medical Device Problem Codes Fracture (1260); Difficult to Insert (1316); Device Damaged Prior to Use (2284); Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 01/2028).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a port placement procedure, the guidewire was allegedly found to be folded upon opening the package and was allegedly getting stuck while inserting into the dilator.It was further reported that the guidewire allegedly had bends and found to be fractured.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 7f peel apart sheath loaded onto a vessel dilator and a j-tip guidewire were returned for evaluation.Visual, microscopic and dimensional evaluations were performed.Multiple bends and kinks were noted throughout the j-tip guidewire.Manufacturing site evaluation of the sample found several bends through the guidewire and it was observed that the j-tip was deformed.Therefore, the investigation is confirmed for reported deformation issue.The reported guidewire fracture issue in unconfirmed as no fracture was noted in the guidewire.However, the investigation inconclusive for the reported physical resistance and device damaged prior to use issue as the exact circumstances at the time of the reported event cannot be verified.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to a port placement procedure, the guidewire was allegedly found to be folded upon opening the package and was allegedly getting stuck while inserting into the dilator.It was further reported that the guidewire allegedly had bends and found to be fractured.The procedure was completed using another device.There was no patient contact.

Brand Name
M.R.I. LOW-PROFILE IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 6.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19958695
Report Number3006260740-2024-04403
Device Sequence Number7174399
Product Code LJT
UDI-Device Identifier00801741025846
UDI-Public(01)00801741025846(11)230913(17)280131(10)REHS4994
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0603880
Device Lot NumberREHS4994
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer12/30/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date01/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale